Hail, Kimball
- When
- May 24, 10:29 AM MST to 10:33 AM MST
- Where
- Kimball County, Kimball
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.230, -103.670
Hail ranged from golf ball to tennis ball size.
On May 24th a strong cold front was moving eastward through the area. During the late morning warnings were already being issued for the NE Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
On May 24th a strong cold front was moving eastward through the area. During the late morning warnings were already being issued for the NE Panhandle. By mid-afternoon the cold front had pushed far enough eastward to move the activity out of our area. After the dust had settled, 3 tornado warnings and 14 severe t-storm warnings had been issued. Wind gusts of over 70 mph, and hailstones of up to four inches were reported. Highway 30 from mile marker 87 to 95 was briefly closed due to downed power lines. According to the Kimball County Sheriff, the storm caused an estimated five million dollars damage to the Kimball area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 24, 4:18 AM MST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON MAY 24 2010
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...CURRENT IR SATELLITE
AND WATER VAPOR LOOP SHOWS A POTENT UPPER LEVEL TROUGH OVER UTAH
EARLY THIS MORNING...GRADUALLY EJECTING NORTHEASTWARD. THE
NEGATIVELY TILTED UPPER LEVEL TROUGH WILL QUICKLY PUSH ACROSS THE
AREA TODAY WITH A VERY STRONG COLD FRONT FOR THIS TIME OF THE YEAR.
NAM SOUNDINGS CONTINUE TO SHOW A RAPID 2 HOUR 30 DEGREE
TEMPERATURE DROP THIS AFTERNOON AS THE FRONT MOVES ACROSS THE
AREA...SUGGESTING A DYNAMIC STORM SYSTEM WILL MOVE THROUGH THE
AREA THIS AFTERNOON. THIS WILL RESULT IN SEVERAL CONCERNS OVER
SOUTHEAST WYOMING AND WRN NEBRASKA. THERE IS A SLIGHT RISK OF
SEVERE TSTORMS ACROSS THE PANHANDLE OF NEBRASKA AND ACROSS THE
HIGH PLAINS OF EXTREME EASTERN WYOMING NEAR THE NEBRASKA BORDER
THIS AFTERNOON WITH MODELS SHOWING STRONG DYNAMIC FORCING...MODERATE
TO HIGH SHEAR PRESENT...AND SUBSTANTIAL CAPE AND INSTABILITY. A
LOW LEVEL CAP INVERSION EARLY IN THE DAY WILL AID RAPID STRONG
TSTORM DEVELOP THIS AFTERNOON AS THE FRONT PUSHES ACROSS THE
AREA...WHICH WILL REMOVE THE CAP. ANOTHER MAJOR CONCERN IS THE
STRONG WINDS AHEAD AND ALONG THE COLD FRONT...WITH MOS GUIDANCE
CONTINUING TO SHOW SUSTAINED WINDS OVER 40 MPH AND GUSTS UP TO 65
OR 70 MPH. EVEN MORE ALARMING...IS MAV GUIDANCE SHOWING SUSTAINED
WINDS AROUND 50 TO 55 MPH ACROSS PORTIONS OF THE PANHANDLE OF
NEBRASKA THIS AFTERNOON. THEREFORE...HAVE UPGRADED THE HIGH WIND
WATCH TO A WARNING OVER ALL AREAS OF SOUTHEAST WYOMING AND WRN
NEBRASKA...WITH THE EXCEPTION OF PORTIONS OF CARBON COUNTY IN
WYOMING. GUIDANCE SHOWING SLIGHTLY LOWER WINDS NEAR THE RAWLINS
AREA WITH FRONTOGENESIS OCCURRING EAST OF THE AREA...SO KEPT THE
WATCH GOING IN THAT AREA FOR NOW. EXPECT WINDS TO INCREASE OUT OF
THE SOUTH INITIALLY ACROSS THE HIGH PLAINS...POSSIBLY TO HIGH WIND
CRITERIA BY LATE MORNING. WINDS WILL GRADUALLY SHIFT INTO THE
SOUTHWEST AND THEN WEST AS THE FRONT QUICKLY MOVES THROUGH THE
AREA BY THE AFTERNOON. IN ADDITION...EXPECT SNOW LEVELS TO LOWER
TO VALLEY FLOORS AROUND AND WEST OF THE LARAMIE RANGE WHERE
SCATTERED SNOW SHOWERS ARE POSSIBLE IN THE LARAMIE AND RAWLINS
AREA AS 700MB TEMPS PLUMMET TO -7C. ANY SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN UNDER 2 INCHES OVER THE GRASSY OR ELEVATED
SURFACES. A LITTLE CONCERNED ABOUT THE LAST FEW RUNS OF THE NAM
HOWEVER...WITH THE NAM SHOWING THE COLD AIR PENETRATING INTO THE
EASTERN HIGH PLAINS OF WYOMING...WITH POSSIBLY A BRIEF BURST OF
HEAVY SNOW IN THE CHEYENNE...WHEATLAND...AND DOUGLAS AREAS AS
WELL JUST AS THE COLD FRONT MOVES THROUGH. KEPT POP HIGHEST
ALONG AND NORTH OF THE NORTH PLATTE RIVER VALLEY.
BY MONDAY NIGHT AND TUESDAY...MODELS SHOW THE STRONG STORM SYSTEM
PUSHING NORTHWARD INTO MONTANA AND THE WRN DAKOTAS WITH A POSSIBLE
LATE SEASON SNOW STORM OVER THE HIGHER PLAINS AND MOUNTAINS OF
MONTANA. WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT STILL REMAIN
WINDY ACROSS THE HIGH PLAINS POSSIBLY THROUGH MIDNIGHT WITH A
STRONG SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA. A WEAK
RIDGE OF HIGH PRESSURE WILL PUSH INTO THE AREA ON TUESDAY
RESULTING IN TEMPS NEAR NORMAL AND DRIER WEATHER.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS ARE ALL SIMILAR
WITH THE PATTERN IN THE LONG TERM. LEANED TOWARDS THE ECMWF FOR
THE STRENGTH AND TIMING OF THE NEXT UPPER TROUGH MOVING INTO THE
WEST. SW FLOW WILL BE ALOFT WED THROUGH SAT...WITH UPPER TROUGH ON
THE WEST COAST AND AN UPPER RIDGE OVER THE CENTRAL U.S. WARM
CONDITIONS WILL OCCUR WED AND THIS WILL LEAD TO A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS EAST AND NORTH OF THE LARAMIE
RANGE AS THE AIRMASS BECOMES UNSTABLE. MID LEVEL MOISTURE WILL
ALSO BE PRESENT DURING THIS TIME. ON THUR...SIMILAR CONDITIONS
WILL OCCUR...HOWEVER THE LATE DAY THUNDERSTORMS WILL BE LIMITED TO
THE NORTHERN ZONES. WARMEST TEMPERATURES OF THE SEASON THUS FAR
SHOULD OCCUR ON THUR AND FRI AS A STRONG THERMAL RIDGE MOVES OVER
THE ROCKIES AND GREAT PLAINS. GREATER COVERAGE OF THUNDERSTORMS
WILL OCCUR FRI AS THE WEST COAST UPPER TROUGH MOVES INLAND WITH S
TO SW DIVERGENT UPPER FLOW ALOFT OVER THE CWA. A COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA ON SAT AS THE UPPER TROUGH AXIS
MOVES INTO WESTERN WY. THIS WILL TRIGGER SHOWERS AND LATE DAY
THUNDERSTORMS OVER MUCH OF THE AREA. COOLER TEMPERATURES WILL ALSO
OCCUR ACROSS THE CWA. WEST FLOW WILL OCCUR ALOFT SUN AS THE UPPER
TROUGH MOVES ACROSS THE FORECAST AREA AND WEAKENS. TEMPERATURES
WILL BEGIN TO MODERATE ON SUN. HIGH TEMPERATURES WILL BE FROM 3 TO
5 DEGREES ABOVE NORMAL ON WED...10 TO 15 DEGREES ABOVE NORMAL FOR
THUR THROUGH SAT...AND 5 TO 8 DEGREES ABOVE NORMAL ON SUN. &&
.AVIATION...STRONG COLD FRONTAL PASSAGE IS EXPECTED FROM WEST TO
EAST ON MONDAY WITH WINDS INCREASING SIGNIFICANTLY AND SHIFTING
INTO THE WEST BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PRODUCE MVFR CONDITIONS AT TIMES. VFR CONDITIONS EXPECTED BY
MIDNIGHT TONIGHT WITH WINDS GRADUALLY SUBSIDING.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WITH AN ASSOCIATED
STRONG COLD FRONT WILL MOVE NORTH AND EAST ACROSS THE AREA TODAY.
NEBRASKA PANHANDLE PORTIONS OF THE DISTRICT WILL HAVE VERY STRONG
SOUTH WINDS AHEAD OF THE FRONT AND THE ENTIRE AREA CAN EXPECT A
PERIOD OF VERY STRONG WEST TO SOUTHWEST WINDS WITH THE FRONTAL
PASSAGE MONDAY AFTERNOON. IN ADDITION...STRONG THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON ESPECIALLY EAST OF THE LARAMIE RANGE WITH
HEAVY RAINFALL POSSIBLE. FIRE WEATHER CONCERNS ARE MINIMAL WITH
HIGH FUEL MOISTURES...LOW TO MODERATE FIRE DANGER...AND
ADDITIONAL RAINFALL LIKELY TODAY. WARMER TEMPERATURES ARE EXPECTED
BY THE MIDDLE TO LATE PART OF THE WEEK WITH MIN HUMIDITIES
TRENDING LOWER...WITH A RISK OF AFTERNOON SHOWERS AND TSTORMS BY
LATE IN THE WEEK.
&&
.HYDROLOGY...WILL CONTINUE TO MONITOR THE UPPER NORTH PLATTE RIVER
AND THE ENCAMPMENT RIVER NEAR SARATOGA AND ENCAMPMENT WITH THE
ENCAMPMENT RIVER RISING INTO MONITORING STAGE LAST NIGHT.
HOWEVER...NO FLOODING IS EXPECTED AT THIS TIME. THE LITTLE SNAKE
RIVER IN SOUTHWEST CARBON COUNTY HAS FALLEN WELL BELOW MONITORING
STAGE TODAY AS COLDER AIR MOVES INTO THE AREA...LIMITING SNOW
MELT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ103-
WYZ105-WYZ106-WYZ110-WYZ111-WYZ112-WYZ114-WYZ115-WYZ116-
WYZ117-WYZ118-WYZ119.
HIGH WIND WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ101-
WYZ102-WYZ107-WYZ108.
HIGH WIND WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR WYZ104-
WYZ109-WYZ113.
NE...HIGH WIND WARNING FROM 9 AM MONDAY TO 8 PM MONDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM...KMD
AVIATION...WFO CYSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT MON MAY 24 2010 WYZ103>106-109>118-251200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH WIND WARNING FOR MOST OF SOUTH CENTRAL WYOMING... SOUTHEAST AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS AREAS WEST OF THE LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS...A FEW STRONG WITH SMALL HAIL AND LOCALLY HEAVY RAIN...MAINLY FROM THE SNOWY RANGE NORTHWARD TO THE SHIRLEY BASIN. AS THE SNOW LEVEL DROPS TO AROUND 6500 FEET... THE RAIN WILL CHANGE TO SNOW SHOWERS WITH SNOW ACCUMULATIONS UP TO AN INCH ON GRASSY SURFACES. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. SNOW MELT RUNOFF IS EXPECTED ALONG AREA STREAMS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. EXPECT SIGNIFICANT ADDITIONAL RISES ALONG MANY CREEKS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. ANY PRECIPITATION THAT FALLS DURING THIS PERIOD WILL CAUSE EVEN HIGHER RIVER RISES TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON ACROSS EASTERN SIOUX...DAWES...BOX BUTTE AND EASTERN MORRILL COUNTIES OF WESTERN NEBRASKA...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST WYOMING EAST OF A LINE FROM DOUGLAS TO KIMBALL. THERE IS A HIGH WIND WARNING FOR MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP FROM LATE THIS MORNING THROUGH THIS AFTERNOON ALONG AND EAST OF THE COLD FRONT...MAINLY EAST OF A LINE FROM DOUGLAS TO KIMBALL. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL OVER ONE INCH IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH...AND POSSIBLY ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE NORTH AT 40 TO 50 MPH. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS EASTERN WYOMING. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 AM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 11 E PRAIRIE CENTER 42.52N 104.00W
05/21/2010 E1.00 INCH SIOUX NE STORM CHASER
&&
GRIFFITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 AM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ENE HARTVILLE 42.33N 104.72W
05/21/2010 E1.75 INCH PLATTE WY PUBLIC
BROKEN WINDSHIELDS AND OTHER DAMAGE TO VEHICLES
&&
GRIFFITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 914 AM MDT MON MAY 24 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 914 AM MDT MON MAY 24 2010 ...FREEZING TEMPERATURES TONIGHT ACROSS SOME LOCATIONS OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA... A STRONG COLD FRONT WILL SWEEP EAST ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA TODAY...USHERING IN COLDER TEMPERATURES FOR TONIGHT. AFTER WINDS DIMINISH LATER THIS EVENING AND OVERNIGHT...LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID 20S TO LOWER 30S ALONG AND WEST OF A DOUGLAS TO CHEYENNE LINE PRODUCING FREEZING TEMPERATURES. LOW TEMPERATURES TONIGHT ACROSS WESTERN NEBRASKA AND FAR EASTERN WYOMING WILL BE IN THE 30S WITH A FEW LOCATIONS IN THE NORTH PLATTE RIVER VALLEY FALLING INTO THE LOWER 30S WITH SOME LIGHT FROST EXPECTED. PEOPLE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA...ESPECIALLY ALONG AND WEST OF INTERSTATE 25 IN WYOMING WEST OF A LINE FROM DOUGLAS TO CHEYENNE MAY WANT TO PROTECT OUTDOOR PLANTS...FLOWERS AND VEGETATION FROM THE FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY TUESDAY MORNING. LOW TEMPERATURES TUESDAY NIGHT WILL NOT BE QUITE AS COLD. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT MON MAY 24 2010 NEZ020-054-241800- BANNER NE-KIMBALL NE- 1104 AM MDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL AND SOUTHERN BANNER COUNTIES UNTIL NOON MDT... AT 1101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KIMBALL AIRPORT...OR 8 MILES SOUTH OF KIMBALL...MOVING NORTH AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... KIMBALL AROUND 1110 AM MDT. BENNETT RESERVOIR AROUND 1115 AM MDT. BIGHORN MOUNTAIN AROUND 1140 AM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 16 AND 29. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MDT MON MAY 24 2010 WYZ108-241800- GOSHEN COUNTY WY- 1124 AM MDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN COUNTY UNTIL NOON MDT... AT 1119 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 24 MILES SOUTH OF TORRINGTON...MOVING NORTH AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... PACKER LAKE AROUND 1130 AM MDT. TORRINGTON AROUND 1140 AM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
The Cheyenne radar (KCYS), 95 km away, was scanning. The volume nearest the first event began at 17:29 UTC.
38 hail, 13 thunderstorm wind, 5 tornado, 1 heavy rain. Local standard time, as filed.
Hail ranged from golf ball to tennis ball size.
Estimated time, duration, path length and width due to no storm survey being performed.
Restaurant windows broken. Report relayed from VORTEX Team.
Many windows on south side of homes broken.
Golf ball to baseball size hail along interstate 80, many trucks and cars damaged.
Heavy rain also occurred.
Golf ball to baseball size hail on south side of town.
Hail started out at 1.5 inches in diameter, then grew to golf ball size.
Golfball size hail fell at the YMCA.
Time of report was 1057MST.
Time of report was 1058MST.
Time of report was 1100MST.
Time of report was 1100MST.
Time of report was 1100MST.
Time of report was 1112MST. No damage was reported. Duration,path width and length estimated due to no survey being preformed.
Time of report was 1114MST.
Time of report was 1116MST. Tree knocked down on east side of Scottsbluff.
Time of report was 1116MST. Estimated duration, path width and length due to no survey being performed.
At 1120MST a power pole was reported down along Highway 26.
At 1120MST hail was reported just south of Agate along Highway 29.
Time of report was 1129MST.
At 1138MST Kimball County Sheriff reported a tornado on the ground. Tornado lasted for three to five minutes. It moved across the conservation reserve project and produced no damage. Estimated path length and width of tornado.
Time of report was 1145MST. Estimated time and location of report.
Windows were blown out of a house in Sidney around 1200MST.
Damage to the courthouse caused the building to be closed due to the large number of windows shattered after the storm.
Golfball to baseball size hail along HWY 20.
In less than 5 minutes 0.75 inches of rain fell. Had half inch hail with rain.
A 5 inch diameter tree blown over.
Hail up to 2 inches deep.
Shingles blown off of house and 6 to 8 inch tree limbs down.
In a very short time period had 60-70 mph gusts and 0.70 inches of rain.
Also had 0.5 inch hail.
Tornado reported by public and relayed by KCOW radio. Estimated duration, path length and width due to no storm survey being performed.
Farm received strong to severe winds for an hour causing structural damage.
Power poles down in western part of town. General Manager of PREMA said the storm took out roughly 40 electrical poles around the area. The downed poles caused roughly 1,000 PREMA electrical services to be stopped across the county.
Report came from just north of town.
Tin blown off roof of garage.
Had two different rounds of hail 10 minutes apart.
A 100 year old cottonwood tree fell in Central Park.
Estimated 70 MPH winds also occurred at time of report.
Estimated 70 MPH winds also occurred. Many trees and power poles down across town. Hotel sign blown down. Torrential rain also occurred.
Pea size hail also occurred at time of report.
Deputy sheriff reported small hail, heavy rain, zero visibility.
Four to six inch diameter limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyThe tornado archive for Nebraska, 2010Warnings in Nebraska, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226519, 226520, 226521, 226522, 226523, 226524, 226525, 226527, 226526, 226529, 226530, 226531, 230910, 224593, 224596, 224599, 224597, 224598, 224602, 224604, 224606, 224605, 224609, 224693, 224694, 224695, 224696, 225720, 225722, 225723, 225726, 225727, 225729, 225731, 225733, 225735, 225737, 225738, 225739, 225740, and more.